Still withdrawing from Effexor???
Take This Life  

Go Back   Take This Life > Treatment and Resources > Treatment > Prescription Medication

Still withdrawing from Effexor???

This is a discussion on Still withdrawing from Effexor??? within the Prescription Medication forums, part of the Treatment category; It's been about six months (maybe longer) since my Dr took me off Effexor and put me back on Prozac. ...

join us
Reply
 
LinkBack Thread Tools
Old 05-10-15, 12:12 PM   #1
New Member
 
Join Date: Jul 2014
Posts: 16
Default Still withdrawing from Effexor???

It's been about six months (maybe longer) since my Dr took me off Effexor and put me back on Prozac. I went through all the withdrawal stuff - brain zaps, dizziness. A biggie was diarrhea. I remember experiencing the diarrhea before I went off effexor if I just happened to miss a dose. The problem I'm having is that I still have the damn diarrhea, all these months later. My pdoc says it's probably anxiety - induced, but I have my doubts. I have literally been taking Imodium since i started withdrawing. I take an Imodium, the diarrhea gets better for a day or two, then it comes back and I have to take more Imodium. I don't want to go to the Dr with this because I will just leave with some other b.s. diagnosis like IBS or chrones(sp?) disease. Drs don't believe effexor withdrawal can last so long, so they won't even entertain the thought that this is what's causing it. I've read that withdrawal can last up to a year. Has anyone else had similar problems? Or should I just go to the doctor about it???
JustVisiting is offline   Reply With Quote
Old 05-10-15, 07:03 PM   #2
TTL Silver Member
 
Mitza's Avatar
 
Join Date: May 2007
Location: in my bubble
Posts: 7,694
My Mood:
Default

I had really bad Effexor withdrawal as well. With brain zaps etc. Though luckily it didn't last that long.. only a couple of weeks.. It sounds a bit dangerous to have diarrhea for so long, though, so I think you should definitely talk to your doctor about it. Maybe you could go see another doctor instead? Whatever is the cause, it's important to find out, though.. It's not good for your body to go with diarrhea for so long.. Dehydration and stuff. And it could be caused by something else entirely.
__________________
"A journey of a thousand miles begins with just one step." - Lao Tsu -
"I get up. I walk. I fall down. Meanwhile, I keep dancing." - Hillel -
Mitza is offline   Reply With Quote
Old 05-24-15, 04:31 PM   #3
New Member
 
Join Date: May 2015
Location: Antarctica
Posts: 15
Default

I'm still on Effexor, but have experienced the symptoms of withdrawal just from skipping/missing doses. The brain-zaps are the strangest to me by far, never had that before. Kind of scary when driving, I must say.

I've been on many AD's... Lexapro, Prozac, and Cymbalta among them but never had diarrhea as a side-effect from taking them or withdrawal... You might have something else going on like IBS or just extreme anxiety. Perhaps look into some anxiety meds, Klonopin or phenobarb might help. I don't think Imodium is meant for long-term use and could really mess up your digestive system. Also check your diet, if you're eating a healthy diet and getting at least moderate activity/exercise (or not)... those could def be factors too.
CrazyKay is offline   Reply With Quote
Old 05-24-15, 04:42 PM   #4
New Member
 
Join Date: Feb 2012
Location: Netherlands
Posts: 48
Default

Definitely d see a doctor about this! It is possible that it's just withdrawal, but if it's something else, you'd want to know. While IBS is indeed quite a nonsensical diangosis, Crohn's etc. is not and is in fact treatable. I'm not saying you have htat (I can't know) but in case something other than Effexor withdrawal is going on, you do want to get treatment.
Astrid is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -5. The time now is 03:16 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2021, vBulletin Solutions, Inc.
Shoutbox provided by vBShout v6.2.1 (Lite) - vBulletin Mods & Addons Copyright © 2021 DragonByte Technologies Ltd.
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2021 DragonByte Technologies Ltd.
 

Content Relevant URLs by vBSEO 3.3.2